Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Experiencing severe hair loss. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I am loosing my hair very fastly,butkant able tofind out the reason?
Request you to please explain in details
Posted Tue, 5 Feb 2013 in Hair Loss
Answered by Dr. Kalpana Pathak 1 hour later

As far as hair fall in a male is concerned, it could be

1) diffuse hair fall due to stress, chronic illness, certain medications, nutritional deficiencies, thyroid disorders etc( known as telogen effluvium)
2) hair fall from temporal areas, front and centre of scalp( known as male pattern baldness)
3) due to any other skin condition like severe dandruff, psoriasis, fungal infection etc.
4) due to alopecia areata where you get coin shaped lesions over scalp that tend to reappear and disappear.

Therefore, to help you out with your concern, I would like to know what kind of hair fall you are having. Uploading a picture would help me too. Also, send details regarding how much hair fall are you having per day, sites involved, any other skin condition you are having, any medications that you are taking, any previous surgery or illness in previous 6 months or so.

Hoping to hear from you soon. Take care.
Above answer was peer-reviewed by
Follow-up: Experiencing severe hair loss. Reason? 32 minutes later
Dear Dr kalpana,

Hope you are doing well !!!!!!

I am loosing my hair from front side (both side of forhead) .

8-9 months back i am under treatment of Dr Batra for 1 year,My hair fall has stoped that time,but i have left the treatment and medication after compleation of 1 year after 6 months of leaving the treatment,I am again facing the same problem.

Answered by Dr. Kalpana Pathak 1 hour later

Thanks for writing back.

With the pattern of hair fall you have, it seems probably you are having male pattern baldness (androgenetic alopecia). As the name suggests, it is due to genetic or hereditary factors and hormonal factors (male hormone testosterone converting more into its active form 5 DHT and that leads to recession of hairline).

So treat the same, use of minoxidil solution 5 percent or minoxidil- amenixil combination or minoxidil- finesteride solution and intake of an oral DHT blocker like Tablet finesteride would be helpful.

These medicines need to be continued for 4 to 6 months to see good response. Also initially, with minoxidil mild hair fall might be seen but that just points that minoxidil is working. In addition, treatment to maintain hair growth might be required lifelong in this type of hair fall i.e. you can stop finesteride but you might need to continue with minoxidil indefinitely.

These are prescription drugs, so it is always better to consult a dermatologist nearby, as that would ensure proper dosing and tapering of medicine as and when required to prevent any untoward effects.

You can also discuss the option of scalp mesotherapy with minoxidil, stem cell factors or platelet XXXXXXX plasma with your dermatologist to treat the same. These are new therapies having good response too.

Hope that answers your query. Take care.
Above answer was peer-reviewed by
Follow-up: Experiencing severe hair loss. Reason? 19 minutes later
Can You refer me some good doctors in Pune,So that i can consult with them
Answered by Dr. Kalpana Pathak 6 minutes later

I am really sorry to say that I have no idea of doctors in Pune as I practice in Delhi NCR. However, you can use healthcare magic portal to search for a good dermatologist in Pune in your nearby locality.

There are reviews written by our users about doctors in our listing, those can guide you for a better doctor. You can search for a doctor in your area at this link.

If all your queries have been answered, you may close the discussion.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor